?

Log in

No account? Create an account

October 12th, 2011

Bad Service Can be Deadly...

Visited a friend of mine in the hospital last night - was quite shocked to hear the full story of how she ended up there.

She suffers from Fibromyalgia - probably best to google it if you are not sure what it is - which is a chronic conditon, and was playing up badly on Saturday night, so she visited the emergency room at a well known hospital in inner Melbourne Australia that commonly deals with the female of the species. She brings a bag etc, as she expects she may be admitted (not uncommon for her of late) she speaks to one of the on duty doctors - who decides that admitting her is unnecessary and tells her to come back if her pain gets worse - she said her pain was already at a ten, and she didn't imagine it could get much worse - he was unmoved and gave her a prescription and told her to go home.

Backing up a tiny bit here, as with many people who suffer serious chronic illnesses - my friend is on a few different types of medication. One of the things everyone who is on regular medication when prescribed something new must be mindful of is, does this new medication react badly with anything I'm already on - hence my friend bought along all her medication and showed it to the consulting doctor at the hospital.

He prescribed her Tramadol - nasty stuff, I took it once and felt awful until i stopped - a powerful painkiller. My friend actually already had some at home. so she didn't fill the prescription that evening - just went home and took the prescribed amount of painkillers. The next day she was feeling even worse, she took more Tramadol as prescribed - things did not improve. Now out of Tramadol, she attended the chemist - the Pharmacist asked those routine questions again about any regular medication she was on. My friend explained what she was on. The Pharmacist looked rather shocked, then explained there was no way he was going to fill her prescription for Tramadol, as apparently it reacted very badly with her current medications and could not understand why this prescription had been written.

Back to the emergency room where she was admitted immediately for some serious medical attention. Turns out she was suffering from Seratonin Toxicity (also known as Seratonin Syndrome) a condition someone was reported as dying from a few years ago in New York. She's been told the Dr was following the correct procedure for someone with her symptoms - my response would be if all it takes to be a Dr is to run the symptoms through a database and prescribe the recommended medication then why the hell go to medical school?

I've told my friend who is still in hospital three days later to get some legal advice when she gets out as this is quite unacceptable.

Profile

www.between-two-worlds.net
bad_service
Bad Service

Latest Month

September 2019
S M T W T F S
1234567
891011121314
15161718192021
22232425262728
2930     

Tags

Powered by LiveJournal.com
Designed by Lilia Ahner